Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 268, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 3, 2008, 10:39 AM CDT for Macoupin County, Montgomery County, Illinois. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2008, 10:39 AM CDT (15:39 UTC)
- Expired
- Jun 3, 2008, 11:23 AM CDT
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Macoupin County, IL, Montgomery County, IL
The radar
The Lincoln radar (KILX), 90 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 3:31 AM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 1611 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 471 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 031539
SVRLSX
ILC117-135-031645-
/O.NEW.KLSX.SV.W.0268.080603T1539Z-080603T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1039 AM CDT TUE JUN 3 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS
NORTHERN MACOUPIN COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 1145 AM CDT
* AT 1038 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 19 MILES NORTH OF WHITE OAK TO 8 MILES NORTHWEST OF VIRDEN TO
14 MILES NORTHWEST OF PALMYRA...OR ALONG A LINE EXTENDING FROM
SPRINGFIELD TO 8 MILES NORTHWEST OF VIRDEN TO 12 MILES NORTHEAST OF
WHITE HALL...AND MOVING SOUTHEAST AT 64 MPH.
* LOCATIONS IMPACTED INCLUDE...
VIRDEN...
PALMYRA...
WHITE OAK...
GIRARD...
FARMERSVILLE...
RAYMOND...
WITT...
NOKOMIS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3921 8926 3941 9015 3953 9016 3953 8954
3936 8953 3936 8914 3922 8914
TIME...MOT...LOC 1539Z 301DEG 55KT 3977 8958 3958 8987
3954 9021
$$
CVKING2 follow-up statements
000
WWUS53 KLSX 031606
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1106 AM CDT TUE JUN 3 2008
ILC117-031616-
/O.CAN.KLSX.SV.W.0268.000000T0000Z-080603T1645Z/
MACOUPIN IL-
1106 AM CDT TUE JUN 3 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MACOUPIN COUNTY IS
CANCELLED...
LAT...LON 3922 8914 3922 8922 3921 8922 3921 8925
3921 8926 3940 8969 3953 8954 3936 8953
3936 8914
TIME...MOT...LOC 1606Z 301DEG 55KT 3961 8915 3942 8944
3939 8968
$$
ILC135-031645-
/O.CON.KLSX.SV.W.0268.000000T0000Z-080603T1645Z/
MONTGOMERY IL-
1106 AM CDT TUE JUN 3 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT
FOR NORTHERN MONTGOMERY COUNTY...
AT 1104 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 19 MILES NORTH OF OHLMAN TO 7 MILES NORTHEAST OF
HARVEL TO 9 MILES WEST OF HARVEL...OR ALONG A LINE EXTENDING FROM 8
MILES NORTHEAST OF TAYLORVILLE TO 13 MILES SOUTHWEST OF TAYLORVILLE
TO 8 MILES SOUTHEAST OF VIRDEN...MOVING SOUTHEAST AT 55 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...OHLMAN...
WENONAH...NOKOMIS...COALTON AND WITT.
LAT...LON 3922 8914 3922 8922 3921 8922 3921 8925
3921 8926 3940 8969 3953 8954 3936 8953
3936 8914
TIME...MOT...LOC 1606Z 301DEG 55KT 3961 8915 3942 8944
3939 8968
$$
CVKING000
WWUS53 KLSX 031623
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1124 AM CDT TUE JUN 3 2008
ILC135-031634-
/O.CAN.KLSX.SV.W.0268.000000T0000Z-080603T1645Z/
MONTGOMERY IL-
1124 AM CDT TUE JUN 3 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MONTGOMERY COUNTY IS
CANCELLED...
LAT...LON 3922 8914 3922 8922 3921 8922 3921 8925
3921 8926 3940 8969 3953 8954 3936 8953
3936 8914
TIME...MOT...LOC 1624Z 301DEG 55KT 3941 8882 3922 8911
3919 8945
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 6:56 AM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jun 3, 6:56 AM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 656 AM CDT TUE JUN 3 2008 .DISCUSSION... /452 AM CDT TUE JUN 3 2008/ WILL KEEP IT SHORT THIS MORNING AS SEVERE ACTIVITY IS PERSISTING ACROSS NORTHEAST MO...WEST CENTRAL IL...MAINLY ALONG AND NORTH OF WARM FRONT EARLY THIS MORNING. IN ADDITION...MCS COMPLEX THAT HAD DEVELOPED OVER ERN KS...CONTINUES TO SLIDE EAST INTO CENTRAL MO. THIS WILL BE THE FORECAST ISSUES IN THE VERY SHORT TERM. HAVE UPPED POPS FOR AREAS ALONG AND SOUTH OF MISSOURI RIVER AS MCS COMPLEX SLIDES THROUGH AREA. ALSO...SPC HAS UPGRADED SVR WATCH TO A TORNADO WATCH TIL 16Z...FOR SAME AREA. AS FOR REST OF TODAY...NAM AND GFS HAVE THEIR DIFFERENCES WITH NAM DEVELOPING ACTIVITY A LITTLE FURTHER SOUTH...POSSIBLY DUE TO REMNANTS OF MCS AND ACTIVITY ASSOCIATED WITH WARM FRONT...WHICH WILL BECOME FOCUS OF ACTIVITY LATER THIS AFTERNOON AND EVENING...THIS IS A GOOD BET. HAVE ADDED SEVERE MENTION BEYOND WATCH PERIOD...AS PORTIONS OF NORTHEAST...EAST CENTRAL MISSOURI AND WEST CENTRAL IL ARE IN A MODERATE RISK FOR TODAY THROUGH THIS EVENING. TEMPS WILL BE TRICKY TODAY DEPENDING ON THIS MORNING/S ACTIVITY AND WHAT COULD DEVELOP LATER. FOR NOW FEEL THAT WE WILL HAVE TIME TO RECOVER...SO KEPT HIGHS IN THE LOW 80S FAR NORTH TO AROUND 90 FAR SOUTH. ACTIVITY TO LINGER THROUGH TONIGHT...THEN BEGIN TO LIFT NORTH ON WEDNESDAY. WILL SEE A BREAK WEDNESDAY NIGHT AND THURSDAY AS WE REMAIN IN WARM SECTOR AHEAD OF NEXT WEATHER SYSTEM. THE NEXT SYSTEM WILL BEGIN TO MOVE IN THURSDAY NIGHT AND LINGER THROUGH FRIDAY NIGHT. BYRD && .AVIATION... /640 AM CDT TUE JUN 3 2008/ FOR THE 12Z TAFS...CONVECTION ACROSS NRN MO AND SRN IA IS EXPECTED TO DEVELOP SWD SOMEWHAT TO AFFECT UIN WITHIN THE NEXT COUPLE OF HOURS. IN THE NEAR TERM...ONLY SOME LIGHT SHRA IS EXPECTED TO AFFECT COU...SUS AND STL IN THE MORNING HOURS. MAIN FOCUS IS GOING TO BE CONVECTION LATE THIS AFTN INTO THE OVERNIGHT HOURS. WITH WRMFNT SETTLED ACROSS NRN MO AND CNTL IL...WRM SECTOR IS EXPECTED TO DESTABILIZE. CAP SHUD LIMIT CONVECTION UNTIL EARLY EVE HOURS. UNTIL THEN...GUSTY SLY WINDS WL PREVAIL DURING THE DAY. TILLY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 3, 4:35 AM CDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 435 AM CDT TUE JUN 3 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 435 AM CDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER OVER NORTHEAST AND EAST CENTRAL MISSOURI AS WELL AS WEST CENTRAL ILLINOIS...THROUGH THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE AREA. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND GUSTS IN EXCESS OF 75 MPH AND EVEN STRONG TORNADOES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTH OF INTERSTATE 70 WEDNESDAY. THERE IS A RISK OF ADDITIONAL SEVERE THUNDERSTORMS THURSDAY NIGHT THROUGH FRIDAY NIGHT AS A STRONG STORM SYSTEM MOVES OUT OF THE ROCKIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BYRD
In the hours before
Local storm report, Jun 3, 8:44 AM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
844 AM CDT TUE JUN 03 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0805 AM TORNADO 2 E VERNON 38.80N 89.05W
06/03/2008 MARION IL LAW ENFORCEMENT
PUBLIC REPORTED SEEING TORNADO THAT TOOK ROOF OFF BARN
AND SHINGLES OFF HOUSE
&&
EVENT NUMBER 00326
BROWNINGLocal storm report, Jun 3, 9:25 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
925 AM CDT TUE JUN 03 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0923 AM TSTM WND GST LORAINE 40.15N 91.22W
06/03/2008 E70 MPH ADAMS IL LAW ENFORCEMENT
&&
EVENT NUMBER 00327
BROWNINGLocal storm report, Jun 3, 9:26 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
926 AM CDT TUE JUN 03 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0924 AM TSTM WND GST LORAINE 40.15N 91.22W
06/03/2008 E70 MPH ADAMS IL EMERGENCY MNGR
&&
EVENT NUMBER 00328
KARLZLocal storm report, Jun 3, 9:37 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
937 AM CDT TUE JUN 03 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0936 AM TSTM WND GST 2 N CAMP POINT 40.07N 91.07W
06/03/2008 E50 MPH ADAMS IL TRAINED SPOTTER
4 INCH DIAMETER TREE LIMBS DOWNED.
&&
EVENT NUMBER 00329
TESLocal storm report, Jun 3, 10:31 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1031 AM CDT TUE JUN 03 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1000 AM TSTM WND DMG GOLDEN 40.11N 91.02W
06/03/2008 ADAMS IL TRAINED SPOTTER
SEVERAL TREES UPROOTED...NUMEROUS BRANCHES...LIMBS
DOWN...8 INCH DIAMETER.
&&
EVENT NUMBER 00330
KARLZLocal storm report, Jun 3, 10:35 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1035 AM CDT TUE JUN 03 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1020 AM HAIL 6 NNE BARRY 39.78N 91.00W
06/03/2008 M0.75 INCH ADAMS IL TRAINED SPOTTER
&&
EVENT NUMBER 00331
BROWNINGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:12 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey | 19 min |
| Jun 2, 9:34 PM CDT | River Flood Warning | LSX | Adams | 38 days |
| Jun 2, 9:34 PM CDT | River Flood Warning | LSX | Pike | 42 days |
| Jun 2, 9:34 PM CDT | River Flood Warning | LSX | Pike | 44 days |
| Jun 2, 9:34 PM CDT | River Flood Warning | LSX | Calhoun | 45 days |
| Jun 2, 9:50 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 25 min |
| Jun 2, 11:17 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 43 min |
| Jun 2, 11:59 PM CDT | Areal Flood Advisory | LSX | Adams, Brown | 3 hr |
| Jun 3, 12:45 AM CDT | Severe Thunderstorm Warning | LSX | Adams | 45 min |
| Jun 3, 1:28 AM CDT | Severe Thunderstorm Warning | LSX | Adams | 47 min |
| Jun 3, 1:58 AM CDT | Tornado Warning | LSX | Adams | 32 min |
| Jun 3, 2:27 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 48 min |
| Jun 3, 2:39 AM CDT | Flash Flood Warning | LSX | Adams | 13 hr |
| Jun 3, 3:16 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 44 min |
| Jun 3, 4:12 AM CDT | Severe Thunderstorm Warning | LSX | Greene, Pike | 37 min |
| Jun 3, 4:34 AM CDT | Areal Flood Advisory | LSX | Brown | 6 hr |
| Jun 3, 4:57 AM CDT | Flash Flood Warning | LSX | Pike | 6 hr |
| Jun 3, 7:23 AM CDT | Flash Flood Warning | LSX | Bond, Montgomery | 5 hr |
| Jun 3, 7:39 AM CDT | Severe Thunderstorm Warning | LSX | Fayette, Marion | 51 min |
| Jun 3, 7:54 AM CDT | Tornado Warning | LSX | Marion | 29 min |
| Jun 3, 9:15 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 60 min |
| Jun 3, 9:57 AM CDT | Severe Thunderstorm Warning | LSX | Pike | 48 min |
| Jun 3, 10:07 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 21 min |
| Jun 3, 10:15 AM CDT | Flash Flood Warning | LSX | Brown | 4 hr |
| Jun 3, 11:36 AM CDT | River Flood Warning | LSX | Brown | 23 hr |
| Jun 3, 1:18 PM CDT | River Flood Warning | LSX | Brown | 3 days |
| Jun 3, 1:18 PM CDT | River Flood Warning | LSX | Morgan, Pike | 37 days |
| Jun 3, 1:18 PM CDT | River Flood Warning | LSX | Pike, Scott | 48 days |
| Jun 3, 1:18 PM CDT | River Flood Warning | LSX | Calhoun, Jersey | 42 days |
| Jun 3, 2:46 PM CDT | River Flood Warning | LSX | Adams | 34 days |
| Jun 3, 2:46 PM CDT | River Flood Warning | LSX | Adams | 34 days |
| Jun 3, 2:46 PM CDT | River Flood Warning | LSX | Pike | 39 days |
| Jun 3, 2:46 PM CDT | River Flood Warning | LSX | Calhoun | 43 days |
| Jun 3, 2:46 PM CDT | River Flood Warning | LSX | Jersey | 45 days |
| Jun 3, 2:46 PM CDT | River Flood Warning | LSX | Madison | 40 days |
| Jun 3, 2:46 PM CDT | River Flood Warning | LSX | Randolph | 43 days |
| Jun 3, 3:35 PM CDT | Flash Flood Watch | LSX | Adams, Bond, Brown, Calhoun, Clinton, Fayette and 10 more | 24 hr |
| Jun 3, 6:29 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Pike | 46 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.